Hail, Jackson
- When
- March 25, 4:05 PM CST
- Where
- Jackson County, 0.69 mi S of Shamrock
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.170, -90.800
Storm spotters and the public reported hail up to the size of pennies near Melvina and Cataract (Monroe County), as well as Shamrock (Jackson County).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Storm spotters and the public reported hail up to the size of pennies near Melvina and Cataract (Monroe County), as well as Shamrock (Jackson County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Mar 25, 1:29 PM CST, 2 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 229 PM CDT SUN MAR 25 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT FORECAST FOCUS IS ON SEVERE WEATHER THREAT THIS EVENING AND THEN RAIN CHANCES FROM MONDAY NIGHT THROUGH WEDNESDAY NIGHT. 18Z SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE LOCATED OVER NORTHEASTERN SOUTH DAKOTA. A STATIONARY FRONT EXTENDS TO THE SOUTH THROUGH CENTRAL MINNESOTA INTO SOUTH CENTRAL WISCONSIN...WHILE THE TRAILING COLD FRONT EXTENDS SOUTHWARD THROUGH EASTERN SOUTH DAKOTA AND INTO NORTHEAST KANSAS. MEANWHILE...WATER VAPOR IMAGERY SHOWING RATHER COMPACT SHORTWAVE ROTATING INTO WESTERN MINNESOTA. DEWPOINTS IN THE WARM SECTOR ARE IN THE UPPER 50S TO LOWER 60S AND VERY PRONOUNCED CLEAR SLOT HAS ALLOWED STRONG SURFACE HEATING TO OCCUR. LAPS MOST UNSTABLE CAPES ALREADY IN THE 1000 J/KG TO 1500 J/KG RANGE IN THE CLEAR SLOT. 18Z SPECIAL MPS SOUNDING STILL SHOWS A WEAK CAP...BUT THAT SHOULD BE OVERCOME WITH CONTINUED SURFACE HEATING. 12Z 25MAR07 MODELS ARE IN DECENT AGREEMENT WITH THE OVERALL PATTERN...BUT SO SHOW SOME DIFFERENCES IN HANDLING THE BOUNDARIES AND CONVECTIVE POTENTIAL ALONG THEM...ESPECIALLY IN THE LATER PERIODS. HAVE GENERALLY FOLLOWED A SOLUTION CLOSE TO THE NAM IN THE SHORT TERM...THEN LEANING TOWARD THE GFS IN THE LATER PERIODS. PARAMETERS COMING TOGETHER FOR A SIGNIFICANT SEVERE WEATHER EVENT ACROSS THE FORECAST AREA LATE THIS AFTERNOON AND EVENING. CONVECTIVE INITIATION EXPECTED IN THE NEXT SEVERAL HOURS ACROSS OUR WESTERN COUNTIES. 50 KNOTS OF 0-6KM SHEAR MORE THAN ADEQUATE FOR SUPERCELLS. IN ADDITION LOW LEVEL MOISTURE AND 0-1KM STORM RELATIVE HELICITY VALUES VERY FAVORABLE FOR THE POTENTIAL FOR TORNADOES. SYSTEM IS RATHER PROGRESSIVE WITH THE MAIN THREAT BEING BETWEEN 3 PM AND MIDNIGHT. CONVECTION TO EXIT EAST OF THE AREA SHORTLY AFTER MIDNIGHT AND THUS HAVE INCLUDED MORE TIMING INTO THE GRIDS TONIGHT. WEAK HIGH PRESSURE MOVES IN ON MONDAY WITH DRIER DEWPOINTS. TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL THOUGH WITH READINGS ONCE AGAIN WELL INTO THE 70S IN MANY AREAS. MONDAY NIGHT THROUGH WEDNESDAY A LONG WAVE TROUGH WILL COME ONSHORE ACROSS THE WEST COAST AND INTO THE ROCKIES. CYCLOGENESIS LOOKS TO OCCURS BY TUESDAY ACROSS THE HIGH PLAINS WITH A STRENGTHENING SURFACE BOUNDARY LIFTING NORTHWARD ACROSS THE AREA. DETAILS STILL DIFFICULT TO DISCERN....BUT LOOKS AS THOUGH A RATHER ACTIVE WEATHER PATTERN FROM LATER MONDAY NIGHT THROUGH WEDNESDAY NIGHT. HAVE KEPT MID RANGE RAIN CHANCES IN THE GRIDS THROUGH THE PERIOD. TEMPERATURES WILL CONTINUE ON THE MILD SIDE. .LONG TERM...THURSDAY THROUGH SUNDAY MEDIUM RANGE MODELS NOW STRUGGLING IN HANDLING THE LARGE WESTERN TROUGH THAT WILL MOVE OUT OF THE ROCKIES EARLY IN THE PERIOD INTO THE NORTHERN PLAINS. OPERATIONAL MODELS DISAGREE ON THE EVOLUTION OF THE SYSTEM WITH THE 06Z GFS HAVING 2 SEPARATE VORTICITY CENTERS... WHILE THE 00Z ECMWF WANTS TO KEEP ONE MAIN CLOSED MID LEVEL CIRCULATION AND THUS HAS A SLOWER TREND. THESE SOLUTIONS DIFFER FROM THEIR PREVIOUS RUNS AND EVEN THE ENSEMBLES. HAVE MAINTAINED CONTINUITY WITH THE FORECAST GIVING THESE SPREAD OF OUTCOMES...STILL KEEPING THE SYSTEM COMING OUT MORE IN ONCE PIECE LATER IN THE WEEK. NONE THE LESS WITH THESE DIFFERENCES CONFIDENCE RATHER LOW... ESPECIALLY WITH REGARDS TO THE TIMING. WILL CONTINUE TO KEEP BEST CHANCES IN THE THURSDAY AND FRIDAY TIME PERIOD WITH DRY WEATHER SATURDAY AND SUNDAY. TEMPERATURES TO REMAIN ON THE MILD SIDE THROUGH MUCH OF THE PERIOD...AND THEN DROPPING BACK TO NEAR NORMALS ONCE MAIN FRONT PASSES THROUGH LATE IN THE WEEK. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RABERDING
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 115 PM CDT SUN MAR 25 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-261000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 115 PM CDT SUN MAR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL SWEEP WEST TO EAST ACROSS MINNESOTA THIS AFTERNOON...TRACKING ACROSS WESTERN WISCONSIN DURING THE EVENING HOURS. A LINE OF THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS FRONT. INCREASING INSTABILITY...COMBINED WITH FAVORABLE WIND PROFILES...WILL LEAD TO A HIGH PROBABILITY FOR SEVERE WEATHER WITH ANY OF THESE STORMS. LARGE HAIL...DAMAGING WINDS...AND EVEN ISOLATED TORNADOES...WILL BE POSSIBLE. CURRENTLY...THE MOST FAVORABLE TIME FOR SEVERE WEATHER LOOKS TO BE FROM 3 PM TO 10 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL PERSIST ACROSS THE AREA FROM MONDAY NIGHT THROUGH FRIDAY...AS VARIOUS SURFACE BOUNDARIES AND UPPER LEVEL DISTURBANCES LINGER OR MOVE THROUGH THE AREA. IT IS TOO EARLY TO DISCERN IF ANY OF THIS ACTIVITY WOULD POSE A SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL WAS HELD THIS AFTERNOON. DAS/RIECK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
453 PM CDT SUN MAR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 1 N FOUR CORNERS 44.08N 90.91W
03/25/2007 E0.50 INCH MONROE WI TRAINED SPOTTER
HAIL SLIGHTLY SMALLER THAN DIMES REPORTD.
&&
SHEAPRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE LA CROSSE WI
453 PM CDT SUN MAR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 1 N FOUR CORNERS 44.08N 90.91W
03/25/2007 E0.50 INCH MONROE WI TRAINED SPOTTER
HAIL SLIGHTLY SMALLER THAN DIMES REPORTD.
&&
SHEAThe La Crosse radar (KARX), 50 km away, was scanning. The volume nearest the first event began at 22:06 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22296, 22297, 22298, 22299.